Alert archive / Tennessee / Wind Chill Advisories in 2018

Wind Chill Advisory 1, NWS Nashville, TN

January 3, 201838 counties in Tennessee

NWS Nashville, TN issued this wind chill advisory at Jan 3, 2018, 10:49 AM CST for 38 counties in Tennessee. It took effect at Jan 4, 2018, 12:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 3, 2018, 10:49 AM CST (16:49 UTC)
In effect from
Jan 4, 2018, 12:00 AM CST
Expired
Jan 4, 2018, 9:00 AM CST
In force
9 hr
Issued by
NWS Nashville, TN
All 38 counties

Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 16:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 4.8 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2018-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2018-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2209 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

129 
WWUS44 KOHX 031649
WSWOHX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Nashville TN
1049 AM CST Wed Jan 3 2018

...Dangerous Wind Chills Return...

.Another cold air blast will move into the region tonight. Across
much of the Cumberland Plateau, wind chill values will drop to
dangerous levels late tonight into early Thursday morning. 

TNZ011-032>034-065-066-079-080-040300-
/O.NEW.KOHX.WC.Y.0001.180104T0600Z-180104T1500Z/
Pickett-Putnam-Overton-Fentress-White-Cumberland-Grundy-Van Buren-
Including the cities of Byrdstown, Cookeville, Livingston, 
Jamestown, Allardt, Sparta, Crossville, Altamont, Coalmont, 
and Spencer
1049 AM CST Wed Jan 3 2018

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST THURSDAY...

* WHAT...Very cold wind chills expected, which can cause frostbite
  to exposed skin in as little as 30 minutes. Wind chills will
  range from 5 above to 5 below zero.

* WHERE...Portions of the Cumberland Plateau.

* WHEN...Midnight to 9 AM Thursday.

* ADDITIONAL DETAILS...Dress in layers and minimize exposed skin.
  Make sure children have hats and gloves as they go to school. Bring
  pets indoors and check on neighbors, elderly, and the homeless.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

&&

$$

13
3 follow-up statements
455 
WWUS44 KOHX 032150
WSWOHX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Nashville TN
350 PM CST Wed Jan 3 2018

...Dangerous Wind Chills Return...

.Another cold air blast will move into the region tonight. Wind 
chill values will drop to dangerous levels late tonight into early
Thursday morning.

TNZ005>010-023>031-056>064-075-077-078-093>095-040600-
/O.EXA.KOHX.WC.Y.0001.180104T0600Z-180104T1500Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Houston-Humphreys-
Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-Perry-
Hickman-Lewis-Williamson-Maury-Marshall-Rutherford-Cannon-De Kalb-
Bedford-Coffee-Warren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Erin, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, 
Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, 
Carthage, South Carthage, Gordonsville, Gainesboro, Linden, 
Lobelville, Centerville, Hohenwald, Franklin, Brentwood, 
Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, 
Smithville, Shelbyville, Tullahoma, Manchester, McMinnville, 
Clifton, Waynesboro, Lawrenceburg, and Pulaski
350 PM CST Wed Jan 3 2018

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST THURSDAY...

* WHAT...Very cold wind chills expected. The cold wind chills will
  cause frostbite in as little as 30 minutes to exposed skin.
  Expect wind chills to range from 5 above zero to 5 below zero.

* WHERE...Portions of Middle Tennessee.

* WHEN...Midnight to 9 AM Thursday.

* ADDITIONAL DETAILS...Dress in layers and minimize exposed skin.
  Make sure children have hats and gloves as they go to school.
  Bring pets indoors and check on neighbors, elderly, and the
  homeless.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

&&

$$

TNZ011-032>034-065-066-079-080-040600-
/O.CON.KOHX.WC.Y.0001.180104T0600Z-180104T1500Z/
Pickett-Putnam-Overton-Fentress-White-Cumberland-Grundy-Van Buren-
Including the cities of Byrdstown, Cookeville, Livingston, 
Jamestown, Allardt, Sparta, Crossville, Altamont, Coalmont, 
and Spencer
350 PM CST Wed Jan 3 2018

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM CST THURSDAY...

* WHAT...Very cold wind chills expected. The cold wind chills will
  cause frostbite in as little as 30 minutes to exposed skin.
  Expect wind chills to range from 5 above zero to 5 below zero.

* WHERE...Portions of Middle Tennessee.

* WHEN...Midnight to 9 AM Thursday.

* ADDITIONAL DETAILS...Dress in layers and minimize exposed skin.
  Make sure children have hats and gloves as they go to school. 
  Bring pets indoors and check on neighbors, elderly, and the 
  homeless.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

&&

$$

13
046 
WWUS44 KOHX 040503
WSWOHX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Nashville TN
1103 PM CST Wed Jan 3 2018

...Dangerous Wind Chills Return...

.Another cold air blast will move into the region tonight. Wind
chill values will drop to dangerous levels late tonight into
early Thursday morning.

TNZ005>011-023>034-056>066-075-077>080-093>095-041500-
/O.CON.KOHX.WC.Y.0001.180104T0600Z-180104T1500Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Waverly, New Johnsonville, McEwen, Dickson, 
Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet,
Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, 
Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, 
Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg,
Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, 
Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, 
Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, 
and Pulaski
1103 PM CST Wed Jan 3 2018

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
THURSDAY...

* WHAT...Very cold wind chills expected. The cold wind chills 
  will cause frostbite in as little as 30 minutes to exposed 
  skin. Expect wind chills to range from 10 above zero to 5 
  below zero.

* WHERE...All of Middle Tennessee.

* WHEN...Midnight to 9 AM Thursday.

* ADDITIONAL DETAILS...Dress in layers and minimize exposed skin.
  Make sure children have hats and gloves as they go to school.
  Bring pets indoors and check on neighbors, elderly, and the
  homeless.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

&&

$$
736 
WWUS44 KOHX 040804
WSWOHX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Nashville TN
204 AM CST Thu Jan 4 2018

...Dangerous Wind Chills Return...

.Another cold air blast has moved into the region. Wind chill 
values will drop to dangerous levels into early this morning.

TNZ005>011-023>034-056>066-075-077>080-093>095-041500-
/O.CON.KOHX.WC.Y.0001.000000T0000Z-180104T1500Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Waverly, New Johnsonville, McEwen, Dickson, 
Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet,
Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, 
Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, 
Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg,
Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, 
Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, 
Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, 
and Pulaski
204 AM CST Thu Jan 4 2018

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WHAT...Very cold wind chills expected. The cold wind chills 
  will cause frostbite in as little as 30 minutes to exposed 
  skin. Expect wind chills to range from 10 above zero to 5 
  below zero.

* WHERE...All of Middle Tennessee.

* WHEN...Through 9 AM.

* ADDITIONAL DETAILS...Dress in layers and minimize exposed skin.
  Make sure children have hats and gloves as they go to school.
  Bring pets indoors and check on neighbors, elderly, and the
  homeless.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

&&

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this wind chill advisory went out at Jan 3, 10:41 AM CST, 8 minutes earlier.

Area forecast discussion, Jan 3, 10:41 AM CST, 8 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1041 AM CST Wed Jan 3 2018

.UPDATE...
FOR MORNING DISCUSSION.

&&

.DISCUSSION...

An upper shortwave axis swinging across the area was creating some
patchy cloudiness. But, there was enough sunshine and
modification of the current Arctic air mass to lift temperatures
into the 20s as of mid morning. We continue to be hopeful that
most of Mid TN will climb above freezing this afternoon, albeit
briefly, as another reinforcing shot of cold air is poised to
arrive this evening.

For tonight, temperatures will fall into the 10 to 15 degree
range by sunrise as northwest winds increase to 10 to 15 mph. This
combination will lower wind chill values to around zero at
daybreak Thursday. The Plateau region will have wind chills
dropping several degrees below zero, so an advisory will be issued
for the Plateau. ALso, an area of low level moisture will cross
the Upper Cumberland late tonight through mid morning Thursday. We
expect mainly flurries from the rather shallow layer of moisture
combined with lift from the terrain. But, the high elevations
from Jamestown to Monterey could have a dusting to 1/4 inch.

&&

.AVIATION...
12Z TAF DISCUSSION.

Another arctic front set to pass the mid-south again today. This
front will bring mid-level clouds to the area this morning...and
possibly a few flurries. Have included only at CKV at this time.
VFR conditions expected behind the front this evening but
northwest winds will become gusty.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Wind Chill Advisory from midnight tonight to 9 AM CST Thursday
for Cumberland-Fentress-Grundy-Overton-Pickett-Putnam-Van Buren-
White.

&&

DISCUSSION......13
AVIATION........07
Hazardous weather outlook, Jan 3, 5:54 AM CST, 4 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
554 AM CST Wed Jan 3 2018

TNZ005>011-023>034-056>066-075-077>080-093>095-041130-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
554 AM CST Wed Jan 3 2018

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

Another arctic blast today may drop wind chill values to
around zero or below later tonight across much of the area.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Wind Chill Advisories in Tennessee, 2018Every wind chill advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.